MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Catalog Number VBHR080502A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore on november 27, 2024, from the imedidata study database for the tgr23-02aa together aortic registry.On (b)(6) 2024, the patient underwent endovascular treatment as an elective procedure for a right iliac artery aneurysm using a gore® excluder® iliac branch endoprosthesis device system, a gore® excluder® conformable aaa aortic extender component, and a gore® viabahn® endoprosthesis.The sites were accessed percutaneously bilaterally.The devices were successfully navigated to the intended location and deployed with no reported issues.Device catheters were successfully removed.There were no reported issues.The patient was discharged to home on (b)(6) 2024.On (b)(6) 2024, it was reported that the right external iliac artery had thrombosed leading to occlusion and ischemia.The gore® excluder® iliac branch endoprosthesis iliac branch component (ceb) and gore® excluder® conformable aaa aortic extender component (pla) were implanted in the patient's right external iliac artery.On (b)(6) 2024, a reintervention was performed whereby the patient underwent a fem-fem bypass.A thrombectomy was also performed, and the patient received a tissue plasminogen activator (tpa) injection into the right popliteal artery.It was suspected that the small size of the internal iliac artery may have caused or contributed to overwhelming the external iliac artery and ultimately collapsing the external iliac.The patient was noted to be recovered (b)(6) 2024.On (b)(6) 2025, the imaging dated (b)(6) 2024, was reviewed and compression/infolding was noted on the gore® excluder® iliac branch endoprosthesis iliac brach component.Loss of device patency was confirmed in the pla and ceb and was also observed in the gore® excluder® iliac branch endoprosthesis internal iliac component and the gore® viabahn® endoprosthesis implanted in the patient's right internal iliac artery.
 
Additional Manufacturer Narrative
C.1.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.D.10.Concomitant medical products and therapy dates: cholesterol and hypertension medications.(not specified) h.6.Type of investigation: code b15 - images were provided, and an imaging review was performed.H.6.Investigation findings for imaging review: code c19 - loss of device patency was observed in the gore® viabahn® endoprosthesis.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore on november 27, 2024, from the imedidata study database for the tgr23-02aa together aortic registry.On (b)(6) 2024, the patient underwent endovascular treatment as an elective procedure for a right iliac artery aneurysm using a gore® excluder® iliac branch endoprosthesis device system, a gore® excluder® conformable aaa aortic extender component, and a gore® viabahn® endoprosthesis.The sites were accessed percutaneously bilaterally.The devices were successfully navigated to the intended location and deployed with no reported issues.Device catheters were successfully removed.There were no reported issues.The patient was discharged to home on (b)(6) 2024.On (b)(6) 2024, it was reported that the right external iliac artery had thrombosed leading to occlusion and ischemia.The gore® excluder® iliac branch endoprosthesis iliac branch component (ceb) and gore® excluder® conformable aaa aortic extender component (pla) were implanted in the patient's right external iliac artery.After additional review of the follow-up imaging dated (b)(6) 2024, compression of the ceb device was observed.Loss of device patency was confirmed in the ceb and pla and was also observed in the gore® excluder® iliac branch endoprosthesis internal iliac component and the gore® viabahn® endoprosthesis implanted in the patient's right internal iliac artery.It was suspected that the small size of the internal iliac artery, combined with the reinforcement of the internal iliac gate by the internal iliac limb - which exerted greater radial force than the ipsilateral external limb - may have caused or contributed to overwhelming the external iliac artery.This increased pressure was suspected to have caused gradual compression of the external iliac limb over time, ultimately resulting in the collapse of the external iliac artery.On (b)(6) 2024, a reintervention was performed whereby the patient underwent a fem-fem bypass.A thrombectomy was also performed, and the patient received a tissue plasminogen activator (tpa) injection into the right popliteal artery.The patient was noted to be recovered (b)(6) 2024.
 
Additional Manufacturer Narrative
B.5.Event description: updated event description added.H.6.Investigation findings for analysis of production records: code c21 updated to code c19.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation conclusions: code d16 updated to code d15.H.6.Investigation conclusions: code d15 - there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.H.6.Investigation conclusions: code d1001 added.H.6.Investigation conclusions: code d12 added.According to the gore® viabahn® endoprosthesis with heparin bioactive surface instructions for use, possible adverse events and complications that may occur with the use of any gore® viabahn® endoprosthesis with heparin bioactive surface or in any endovascular procedure and require intervention include, but are not limited to, occlusion (thrombosis and/or stenosis) of endoprosthesis or vessel.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22808669
Report Number2017233-2025-06508
Device Sequence Number20783071
Product Code PFV
UDI-Device Identifier00733132623303
UDI-Public(01)00733132623303(17)270716
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVBHR080502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 FOR LIST OF MEDICATIONS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American